Yes your colitis will flare up from time to time the same as with crohn's. And According to the materials I have read you will also be at an increased chance of getting different side affects/diseases including cancer....but you are also at a higher risk of getting a lot of things now depending upon your medications or if you take any.
Read all of the possible side affects/ possible things that could happen later on...but I wouldn't stress it too much... there were a lot of possibilities on all of the drugs they have put me on and if I spend my time worrying about the what ifs and maybes then I would just bring on another flare up due to stress.
Manage your diet, your health and be good to yourself...and let the rest just happen as it will...It's gonna happen if it's gonna happen.
There's tons of info available by googling for colitis. All the best. :)
Do keep on top of your disease, keep regular appointments with your doctor, and get in touch with him when new flare or if you get worse. It is much easier to manage a flare up if it is dealt with as early as possible. Keep a food journal so you learn what foods affect you. I had UC for 10 years and then 15 years ago I had surgery to create a J-Pouch (no choice in the matter) and have done very well. My son now has UC and I am so impressed at how improved the drug options are now from when I was sick. Take care and good luck.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.